# SDR WWMA9800047

- Difficulty date: March 6, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N326AE
- Make and model: Saab 340B
- Aircraft serial: 340B326
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BA006281
- Condition: Defective
- Location: Cabin
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

CREW REPORTED, WINDOW LIGHTS OVER SEAT 5BC SEEMED TO BE GETTING HOT AND EMITTING A HOT PLASTIC SMELL.  MAINTENANCE ISOLATED PROBLEM TO  READING LIGHT AT 3A, LIGHT WAS DEFERRED.  SMELL REOCCURED ON FLIGHT 5086 ON 4-7-98, MAINTENANCE FOUND OVERHEAD AND WINDOW LIGHT BALLASTS FOR SEATS 3,4 AND 5A TO BE CAUSING THE SMELL.  REPLACED BOTH BALLASTS.
